Ask an expert
Question

23 Nov 2004

Period Problems
I went on the three month injection. I started June and then it was fine. October i began bleeding. the sister said i should get the third injection right away. I got it and then after about three days the bleeding didn't stop so the sister gave me tablets. then it stopped. Then this month the 6th November i started bleeding again. The sister said i should leave it but not for longer than 5 days. then i must carry on with the tablets. After five days i took the tablets, but it didn't help so i stopped it, because it made me feel sick. so now it is the 23rd and im not bleeding anymore it is this dark brown almost black "afskeiding" im having now. Can this be because my body is still getting use to the injection or what.
Answer 372 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Unfortunately, this sort of bleeding does happen in some women on the injection. Your options are to wait and see if it settles (it could take several weeks) or take the Biphasil oral contraceptive pill. I presume that you have had a recent pap smear and gynae chcek-up.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.